Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have taken Triprim stomach is swollen and sore. Cause?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Question
Hi i AHVE JUST TAKEN TRIPRIM AND MY STOMACH IS SWOLLEN AND SORE, WHY?
Posted Fri, 20 Sep 2013 in Abdominal Pain
 
 
Answered by Dr. Ketan Vagholkar 20 minutes later
Brief Answer:
Side effect of triprim

Detailed Answer:
Hi,
Thanks for writing in.
Since you have one kidney removed you have to be very careful.
Assuming sulphamethoxazole to be the active principle in triprim which is the commercial name of the drug, then stomach upsets are a known sequelae.
They can cause a multitude of gastrointestinal side effects including loss of apetite. A better option for preventing UTI would be norfloxacin which has better preventive coverage and much lessr side effects.
The side effects of triprim will decrease only when you stop the drug.
i hope this answers your querry.
regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor